Aa
A
A
Close
Avatar universal
Blood spot in white of eye
I am 28 yrs old female. From past few days I have been noticing a small blood spot in the white area of my left eye.Today when i woke up, it was bigger than earlier! It wasn't hurting earlier but today it is while am blinking my eyes. How long does it take to become normal? What are the reasons behind it? Is there any medications that can help? I seem to have some sinus problem also lately..is it due to that?? Am worried. please help me. Will see a doctor soon..
I am sending the picture as an attachment.
Thank you!
Cancel
5 Answers
Page 1 of 1
668969 tn?1227324403
This is called a subconjunctival hemorrhage which is a slightly incorrect name because the amount of blood you have is less than a drop! This is from when one of the small vessels on the surface membrane of the eye breaks and bleeds under the conjunctival membrane. Sometimes they are much larger than yours. Thanks for the picture!

These are almost always benign...not indicating any serious problem. Medicines which are blood vessel constrictors like Visine will NOT take this red out because the blood is outside of the blood vessel. It can seem to move around as when one sleeps as gravity pulls the blood in different directions initially. Usually no treatment is required and it absorbs away as a bruise would in a few weeks. Rarely artificial tear drops are helpful to soothe over the slightly swollen surface.

Coughing or sneezing or the use of blood thinners (even aspirin, vitamin E or Ginko herbs) can predispose to these.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you so much for your input! I am relieved after reading your comment. The bruise has surely increased its area around the corner of the eye now and it has grown bigger than yesterday. I had consumed a tab for cold the other day..and I also take one a day women's daily..seems like I should discontinue it for a while as it might worsen the case.will try tear drops though, hope it helps.
Thanks again!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
668969 tn?1227324403
Maybe a sneeze from the cold incited this.

Don't worry about the women's vitamins...not enough vitamin E to
cause bleeding. However, some cold medicines have ingredients which
could possibly raise the blood pressure and predispose to this condition.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
17866538 tn?1460899294
I take aspirin for my diabetes, should i discontinue this for a while, i woke up with a blood spot in my eye this morning. I have never had this before.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
177275 tn?1438375244
No do not stop your asprin. This happens all the time even in people in perfect health on no medications.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources